Hello Elephant! - AskMeImBipolar
11612
post-template-default,single,single-post,postid-11612,single-format-standard,mkd-core-1.0,woocommerce-demo-store,woocommerce-no-js,ajax_fade,page_not_loaded,,burst child-child-ver-1.0.0,burst-ver-1.1, vertical_menu_with_scroll,smooth_scroll,woocommerce_installed,blog_installed,wpb-js-composer js-comp-ver-4.8.0.1,vc_responsive
 

Hello Elephant!

Though it may be late, this is my first post of 2014. I could say that I haven’t really had the time or energy to post with my super busy schedule but I honestly think it’s partially due to laziness. Since starting the quetiapine at the end of last year i’ve seen a significant improvement with my bipolar. It took me til the end of February to get the hang of the medication but I think i’ve worked it out now. If I take it at about 7pm I can usually get to sleep between 10pm and 11pm and wake up at around 9am without a major drug induced hangover. The hangovers are horrible. I still get them, but now I only feel it when I have take my tablet too late in the evening and had to get up early than normal. It’s such a strange feeling. It happened to me last week actually, I ended up for one reason or another taking the quetiapine at 11pm and I had to be up at 7:30am the next day to be in work for 8:30am. Waking up was extremely difficult. To elucidate, my brain was awake but a little fuzzy like if you take an afternoon nap and wake up suddenly because the phone rings loudly near your head, that kind of fuzzy. Or I could even say fuzzy like you’ve had one too many ciders the night before. That part I can cope with, however, it’s the physical effects that really get me. I literally can’t open my eyes like my eyelids weigh a ton. I get them open a little bit and they snap back shut. I keep trying and trying but the more I try the heavier they feel. Then my head itself feels like it weighs a ton, I try to sit up to initiate the ‘waking up’ process but sitting up feels like i’ve done a round or two with Mike Tyson the night before and my muscles have either given up or just don’t want to respond. The worst part is that in my head i’m thinking to myself ‘get up! get up! you’re going to be late! get the hell up!!’. My body and my mind are not in sync at all. It’s the strangest feeling and a little scary actually. Anyway, apart from a few little problems like that, the quetiapine has done an amazing job. My grades at university have gone from the 50’s to the 70’s. I can think clearer, I can organise things better and I feel generally more… well. There is however, one major setback to this drug, weigh gain. I was a happy 11 stone when I started this and I’m now tipping the scales at 15 stone. I go to the gym three times a week most weeks and I eat relatively healthily so this was a major problem for me, not to mention that I was once 17 stone so I had only just become accustomed to being happy with my own body. This side effect has been the only majorly bad thing to come from the quetiapine. It sometimes feels like I had to make a choice between having a healthy head or a healthy body, which is awful.

I’ve been back to my doctor numerous times over the year and finally he has told me he will prescribe me something called aripiprazole. I had never heard of it, so I checked it on google and amusingly the first thing that came up was about how the main side effect was weight gain. I don’t really know how that’s supposed to work to make me lose weigh but I trust my doctor’s knowledge of modern medicine better than google! The only set back is that it is another anti-psychotic drug which will mean it will send me a little weird for a few weeks again, something which I can’t afford to do right now as my dissertation for university is due in soon and my final exams are at the end of May. I’ve postponed my prescription for this reason. I figured that it was better to be fat and clever than slim and underachieving although I looked in the mirror the other day after getting out the shower and was like ..whoa! who is that elephant! That might not be a very nice thing to say but then nobody can censor what I think about myself. I just keep telling myself that I have to endure this side effect until I graduate then I can try any drug they throw at me to see if it makes a difference without worrying it will affect my academic performance. On that note, I must get back to studying, who knew blogging was a form of procrastination?

askmeimbipolar
Post Tags:
No Comments

Leave a Comment

This is a demo store for testing purposes — no orders shall be fulfilled. Dismiss

//hosted by JM